Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 169, NWS State College, PA

August 10, 2004Tioga County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 10, 2004, 6:58 PM EDT for Tioga County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2004, 6:58 PM EDT (22:58 UTC)
Expired
Aug 10, 2004, 8:00 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Tioga County, PA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2004-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2004-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 102258
SVRCTP
PAC117-110000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT TUE AUG 10 2004

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA

* UNTIL 800 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LEETONIA...OR 15 MILES SOUTHWEST OF
  WELLSBORO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEONARD HARRISON STATE PARK AROUND 715 PM EDT...
  WELLSBORO AND MORRIS AROUND 730 PM EDT...
  COVINGTON AND BLOSSBURG AROUND 755 PM EDT...

THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4171 7763 4153 7761 4163 7704 4191 7712

$$

JV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:22 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 10, 3:22 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT TUE AUG 10 2004

.SYNOPSIS...

SYNOPTIC SCALE...
DEEP UPPER LEVEL LOW PERSISTS ACROSS EASTERN CANADA...N OF THE GREAT
LAKES. SEVERAL EMBEDDED SHORTWAVES ROTATING AROUND PARENT LOW WILL
ALLOW UPPER LEVEL TROUGH TO DIG FURTHER S...AND SHARPEN
WED-THU...BEFORE EVENTUALLY LIFTING BACK TO THE N LATE FRI THROUGH
SUN.

AT THE SFC...WEAK COLD FRONT APPROACHING FROM W WILL CONTINUE TO
DECELERATE...AS MID AND UPPER LEVEL WINDS BECOME NEARLY PARALLEL.
SEVERAL SFC WAVES WILL DEVELOP AND RIDE NE ALONG FRONT...PROVIDING
SEVERAL BOUTS OF RW/TRW INTO FRI. HIGH PRES WILL THEN BUILD E OVER
THE WEEKEND.

MESOSCALE...COLD FRONT STILL ACROSS EXTREME EASTERN OH. TWO BROKEN
LINES OF TSTMS MOVING E ACROSS PA...ONE ACROSS CENTRAL AND
NE...WHILE ANOTHER STILL DEVELOPING ACROSS FAR W. TEMPS GENERALLY
RANGING FROM L-M 70S ACROSS HIGHER TERRAIN OF FAR NW/LAURELS...TO
THE LOWER 80S ACROSS LOWER AND MID SUSQ VALLEY. DEWPTS HAVE
INCREASED INTO THE LOWER 60S N AND W...AND INTO THE MID/UPPER 60S
ACROSS LOWER/MID SUSQ. GUSTY SSW FLOW ACROSS WEST AND CENTRAL...WITH
SOME GUSTS (OUTSIDE OF TSTMS) UP TO 20-25 MPH. WINDS L/V ACROSS
LOWER AND MID SUSQ.

&&

.AVIATION...

NUMEROUS TSTORMS ACROSS NORTHERN CWA AND SCATTERED CONVECTION ACROSS
THE SOUTH THROUGH EARLY EVENING WILL OCCASIONALLY BRING TAF SITES
DOWN TO IFR/MVFR CONDITIONS.  THEN JUST CHANCE FOR SHOWERS THIS
EVENING.  CEILINGS/VSBYS WILL DIP BACK TO MVFR CONDITIONS BETWEEN
06Z-14Z BEFORE LIFTING AFTER DAYTIME HEATING BEGINS.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

TONIGHT...FIRST LINE OF TSTMS WILL CONTINUE TO MOVE E ACROSS MID AND
UPPER SUSQ VALLEY THROUGH SUNSET...AND POSSIBLY INTO PORTIONS OF
LOWER SUSQ AROUND/SHORTLY AFTER SUNSET...WHILE SECOND ADVECTS INTO
WESTERN AND CENTRAL AREAS THROUGH SUNSET...THEN POINTS TO THE E
BETWEEN SUNSET AND MIDNIGHT. SOME INSTABILITY BEING RELEASED WITH
FIRST LINE MAY PRECLUDE SEVERITY OF SECOND LINE SOMEWAHT...BUT WITH
STRONG LOW LEVEL JET ADVECTING HIGHER INSTABILITY/LOW LEVEL WARMTH
INTO AREA...STILL NEED TO WATCH. WL KEEP CHC POPS MOST AREAS THROUGH
MIDNIGHT...THEN DECREASE SIGNIFICANTLY THEREAFTER AS FORCING SHIFTS
E AND N...AND INSTABILITY WANES. WL MAINTAIN SLIGHT CHC ACROSS LOWER
SUSQ INTO THE PRE-DAEN HOURS...WHERE SHOWERS MAY LINGER. FOR
MINS...WENT CLOSE TO MAV/MET MOS BLEND.

WED-WED NT...AREAS WILL BE UNDER SUBSIDENT RIGHT FRONT (EXIT) REGION
OF INCOMING UPPER LEVEL JET STREAK...AND THEREFORE THINK MOST OF DAY
WILL BE DRY. HOWEVER...AS JET MAX SHIFTS FURTHER E AND N...SOUTH
CENTRAL MTNS AND LOWER SUSQ WL EVENTUALLY BE PLACED IN MORE
FAVORABLE RIGHT ENTRANCE REGION OF JET FROM AROUND SUNSET INTO MUCH
OF TOMORROW NIGHT. THEREFORE...WENT WITH SLIGHT CHC TO CHC POPS FOR
WED...BUT FOR VERY LATE IN THE DAY. AS REGION BECOME LOCATED UNDER
MORE FAVORABLE REGION FOR UVM TOMORROW NIGHT...WL INCREASE POPS TO
CHC...WITH HIGHEST CHC ACROSS SUSQ VALLEY. AS FOR SEVERE...WL NEED
TO WATCH AS MID LEVEL WINDS INCREASE. HOWEVER...OTHER SIGNIFICANT
ATTRIBUTE MAY BE HVY RAIN...AND TRAINING ECHOES ACROSS FAR LOWER
SUSQ VALLEY WHERE HIGHER PWS WILL REACH.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...

THU...HIGH DEGREE OF UNCERTAINTY IN MODEL SOLUTIONS...IN PART DUE TO
THE POTENTIAL EFFECTS (OR LACK THEREOF) FROM BONNIE. CURRENT
THINKING IS THAT RIDGE OFF E COAST SHOULD AMPLIFY A BIT MORE THAN
CURRENT MODEL SOLUTIONS IMPLY...WHICH WOULD SLOW FORWARD MOVEMENT OF
INCOMING UPPER LEVEL TROUGH. EXPECT WAVE FORMATION TO DEVELOP ON
THIS FRONT...AND THEREFORE WL KEEP CHC POPS IN FOR MOST LOCALES THU
INTO THU NIGHT.

FRI...DEPENDING ON EVENTUAL TRACK/EVOLUTION OF BONNIE...FRONT
COULD SLOW DOWN EVEN MORE...ESP IF BONNIE CAN STRENGTHEN A BIT
MORE...WHICH IN TURN MAY HELP BUILD THE RIDGE A BIT MORE OFF THE E
COAST. EITHER WAY...WL MAINTAIN CHC POPS FOR CENTRAL AND EASTERN
AREAS THROUGH MIDDAY FRI...AND EVEN LINGER THESE INTO THE LATE AFTN
ACROSS THE FAR E...WITH JUST SLIGHT CHC ACROSS FAR W FIR FRI AFTN.

FRI NT-SUN NT...FOR NOW...LOOKS GENERALLY FAIR...BUT COOL...ESP AT
NIGHT. SOME HIGH CLOUDS MAY DEVELOP ACROSS FAR SE LATE
SUN...DEPENDING ON EVENTUAL TRACK/EVOLUTION OF CHARLIE.

MON-TUE...WL ADD SLIGHT CHC FOR SE AREAS FOR MON-MON NT...THINKING
THAT SOME MOISTURE COULD SNEAK N AHEAD OF CHARLIE. WL THEN ADD
SLIGHT CHC FOR CENTRAL AND W FOR TUE...AND CHC FOR SE AS SHORTWAVE
APPROACHES FROM E BY LATE TUE...AND SOME MOISTURE COULD AFFECT FAR
SE AREAS FROM CHARLIE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ004>006-010>012-
     017>019-037-041-042-045-046-049-051>053 UNTIL 8 PM EDT.
&&

SYNOPSIS...
AVIATION...RXR
SHORT TERM/LONG TERM...KL
Hazardous weather outlook, Aug 10, 4:21 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT TUE AUG 10 2004

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-110821-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
INCLUDING THE CITIES OF...AKRON...ALTOONA...ANNVILLE...ASHLAND...
BEDFORD...BELLEFONTE...BELMONT...BERWICK...BLOOMSBURG...BRADFORD...
BREEZEWOOD...CAMP HILL...CARLISLE...CHAMBERSBURG...CLEARFIELD...
COLONIAL PARK...COLUMBIA...CORNWALL...DALLASTOWN...DANVILLE...
DUBOIS...EAST PETERSBURG...EBENSBURG...ELIM...ELIZABETHTOWN...
ENOLA...EPHRATA...FRACKVILLE...GETTYSBURG...GREENCASTLE...HANOVER...
HARRISBURG...HERSHEY...HOLLIDAYSBURG...HUMMELSTOWN...HUNTINGDON...
JERSEY SHORE...JOHNSONBURG...JOHNSTOWN...KANE...KULPMONT...
LANCASTER...LEBANON...LEMOYNE...LEOLA...LEWISBURG...LEWISTOWN...
LINGLESTOWN...LITITZ...LOCK HAVEN...LOWER ALLEN...MAHANOY CITY...
MANHEIM...MANSFIELD...MECHANICSBURG...MIDDLETOWN...MIFFLINBURG...
MILLERSVILLE...MILTON...MINERSVILLE...MONTOURSVILLE...MOUNT CARMEL...
MOUNT JOY...MYERSTOWN...NANTY-GLO...NEW CUMBERLAND...NEW HOLLAND...
NORTHUMBERLAND...PALMYRA...PARKVILLE...PORTAGE...POTTSVILLE...
PROGRESS...RED LION...RIDGWAY...SCHUYLKILL HAVEN...SELINSGROVE...
SHAMOKIN...SHENANDOAH...SHIPPENSBURG...SOMERSET...SPRY...ST. CLAIR...
ST. MARYS...STATE COLLEGE...STEELTON...SUNBURY...TAMAQUA...
THREE MILE ISLAND...TYRONE...WARREN...WAYNESBORO...WEIGELSTOWN...
WELLSBORO...WESTMONT...WILLIAMSPORT...WILLOW STREET...
WINDBER AND YORK
421 AM EDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT CENTRAL
PENNSYLVANIA TODAY.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WIND GUSTS. HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

TROPICAL STORMS BONNIE AND CHARLIE HAVE THE POTENTIAL TO AFFECT
PORTIONS OF THE AREA IN THE COMING SEVERAL DAYS.  TROPICAL STORM
BONNIE...CURRENTLY OVER THE SOUTHERN GULF OF MEXICO...IS EXPECTED TO
LIFT NORTHWARD ALONG THE MID ATLANTIC COAST BY SATURDAY. LOCALLY
HEAVY RAIN CAN BE EXPECTED ALONG AND NEAR ITS PATH. TROPICAL STORM
CHARLIE...CURRENTLY OVER THE CENTRAL CARRIBBEAN...IS EXPECTED TO
FOLLOW A SIMILAR PATH AND COULD REACH THE MID ATLANTIC REGION AS
EARLY AS DAY 7 (MONDAY) OR TUESDAY. AGAIN...A LOCALLY HEAVY RAIN
THREAT WOULD EXIST ALONG AND NEAR CHARLIES PATH.

In the hours before

Special weather statement, Aug 10, 5:33 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 PM EDT TUE AUG 10 2004

PAZ052-102215-
NORTHUMBERLAND-
533 PM EDT TUE AUG 10 2004

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND COUNTY THROUGH
615 PM...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SELINSGROVE...MOVING EAST AT 20 MPH. THE
THUNDERSTORM WILL BE NEAR RESLER...SUNBURY AROUND 540 PM...
NORTHUMBERLAND AROUND 545 PM...FARNSWORTH...STONINGTON...TREVORTON...
SNYDERTOWN AROUND 600 PM AND RIVERSIDE AROUND 605 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

JV
Special weather statement, Aug 10, 5:33 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 PM EDT TUE AUG 10 2004

PAZ019-102215-
SOUTHERN CENTRE-
533 PM EDT TUE AUG 10 2004

...A STRONG THUNDERSTORM WILL AFFECT CENTRE COUNTY...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF STATE COLLEGE...MOVING NORTHEAST
AT 35 MPH. THE THUNDERSTORM WILL BE NEAR PLEASANT GAP...POTTERS MILLS
AROUND 545 PM...CENTRE HALL...BELLEFONTE AROUND 550 PM...ZION AROUND
555 PM...MILLHEIM...POE VALLEY STATE PARK...HOWARD AROUND 605 PM AND
REBERSBURG AROUND 610 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RXR
Special weather statement, Aug 10, 5:40 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT TUE AUG 10 2004

PAZ024-102315-
CAMBRIA-
540 PM EDT TUE AUG 10 2004

...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA COUNTY...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF INDIANA TO 7 MILES NORTHWEST OF LATROBE...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR BARNESBORO AROUND 605 PM...SPANGLER
AROUND 610 PM...VINTONDALE...HASTINGS...BELSANO AROUND 615 PM...
COLVER...CARROLLTOWN AROUND 620 PM...PATTON...NANTY-GLO AROUND 625 PM
AND PRINCE GALLITZIN STATE PARK AROUND 630 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RXR
Special weather statement, Aug 10, 5:44 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT TUE AUG 10 2004

PAZ006-102230-
POTTER-
544 PM EDT TUE AUG 10 2004

...A STRONG THUNDERSTORM WILL AFFECT POTTER COUNTY THROUGH 630 PM...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTH OF WELLSVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ULYSSES AROUND 555 PM...GALETON
AROUND 600 PM AND HARRISON VALLEY AROUND 605 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.

JV
Special weather statement, Aug 10, 5:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT TUE AUG 10 2004

PAZ011-102230-
CAMERON-
559 PM EDT TUE AUG 10 2004

...A STRONG THUNDERSTORM WILL AFFECT CAMERON COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF ST. MARYS...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR EMPORIUM AT 615 PM.

THIS STORM WILL PRODUCE SMALL HAIL. ALSO...VERY HEAVY RAIN WILL
FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

RXR
Special weather statement, Aug 10, 6:07 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
607 PM EDT TUE AUG 10 2004

PAZ037-102300-
TIOGA-
607 PM EDT TUE AUG 10 2004

...A STRONG THUNDERSTORM WILL AFFECT TIOGA COUNTY THROUGH 700 PM...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF WELLSBORO...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR GAINES AROUND 615 PM...WESTFIELD
AROUND 620 PM...KNOXVILLE AROUND 635 PM...ELKLAND AND KEENEYVILLE
AROUND 650 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.

JV

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:43 PM EDTSevere Thunderstorm WarningCTPWarren62 min
Aug 10, 3:55 PM EDTSevere Thunderstorm WarningCTPMcKean65 min
Aug 10, 4:58 PM EDTSevere Thunderstorm WarningCTPSnyder47 min
Aug 10, 5:50 PM EDTSevere Thunderstorm WarningCTPPotter40 min
Aug 10, 6:17 PM EDTSevere Thunderstorm WarningCTPCambria58 min
Aug 10, 7:44 PM EDTSevere Thunderstorm WarningCTPPerry31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.